Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 5, NWS Melbourne, FL

March 5, 20256 counties in Florida

NWS Melbourne, FL issued this wind advisory at Mar 5, 2025, 2:37 AM EST for 6 counties in Florida. It took effect at Mar 5, 2025, 9:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 2:37 AM EST (07:37 UTC)
In effect from
Mar 5, 2025, 9:00 AM EST
Expired
Mar 5, 2025, 5:00 PM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WWUS72 KMLB 050737
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
237 AM EST Wed Mar 5 2025

FLZ041-044>046-053-141-144-247-347-447-547-647-747-051545-
/O.NEW.KMLB.WI.Y.0005.250305T1400Z-250305T2200Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Coastal
Volusia-Southern Lake-Inland Northern Brevard-Mainland Northern
Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Winter Park, Melbourne Beach, Playalinda
Beach, Cocoa Beach, Merritt Island Wildlife Refuge, Groveland,
Apopka, Melbourne, Debary, Mims, Palm Bay west of I 95, Viera
West, Canaveral Groves, Port Saint John, Orlando, Kissimmee,
Casselberry, Celebration, Mascotte, Altamonte Springs, Deltona,
Union Park, Daytona Beach, Clermont, Deland, Leesburg, Sanford,
Ormond Beach, New Smyrna Beach, Oviedo, Mount Dora, Eustis, Saint
Cloud, Tavares, Rockledge, Titusville, Winter Springs, Satellite
Beach, Maitland, and Cocoa
237 AM EST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS 
AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Volusia, Inland Northern Brevard, Inland Southern 
  Brevard, Inland Volusia, Mainland Northern Brevard, Mainland 
  Southern Brevard, Northern Brevard Barrier Islands, Northern Lake, 
  Orange, Osceola, Seminole, Southern Brevard Barrier Islands, and 
  Southern Lake.

* WHEN...From 9 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Law
1 follow-up statement
102 
WWUS72 KMLB 051842
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
142 PM EST Wed Mar 5 2025

FLZ041-044>046-053-141-144-247-347-447-547-647-747-052200-
/O.CON.KMLB.WI.Y.0005.000000T0000Z-250305T2200Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Coastal
Volusia-Southern Lake-Inland Northern Brevard-Mainland Northern
Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Maitland, Leesburg, Saint Cloud,
Mascotte, Cocoa, Canaveral Groves, Union Park, Sanford, Winter
Springs, Oviedo, Clermont, Titusville, Merritt Island Wildlife
Refuge, Tavares, Playalinda Beach, Orlando, Celebration, Mims,
Mount Dora, Casselberry, Eustis, Melbourne Beach, Melbourne, New
Smyrna Beach, Debary, Apopka, Deland, Groveland, Viera West,
Kissimmee, Port Saint John, Ormond Beach, Deltona, Daytona Beach,
Altamonte Springs, Palm Bay west of I 95, Rockledge, Winter Park,
Satellite Beach, and Cocoa Beach
142 PM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Volusia, Inland Northern Brevard, Inland Southern 
  Brevard, Inland Volusia, Mainland Northern Brevard, Mainland 
  Southern Brevard, Northern Brevard Barrier Islands, Northern Lake, 
  Orange, Osceola, Seminole, Southern Brevard Barrier Islands, and 
  Southern Lake.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Sedlock

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:22 AM EST, 1 hour 15 minutes earlier. Its key messages:

  • Issued at 225 PM EST Tue Mar 4 2025
  • A Marginal Risk (5-14%) for severe storms exists over the northern areas of east central Florida on Wednesday. A strong cold front is forecast to move across the peninsula on Wednesday, with scattered to numerous showers and lightning storms, isolated strong to marginally severe storms, and windy conditions expected.
  • Fire sensitive conditions are expected Thursday and Friday with fire sensitive to critical conditions forecast.
  • Hazardous boating conditions through late week across the local waters as a result of strong winds and increasing seas.
Area forecast discussion, Mar 5, 1:22 AM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
122 AM EST Wed Mar 5 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 225 PM EST Tue Mar 4 2025

- A Marginal Risk (5-14%) for severe storms exists over the
  northern areas of east central Florida on Wednesday. A strong
  cold front is forecast to move across the peninsula on
  Wednesday, with scattered to numerous showers and lightning
  storms, isolated strong to marginally severe storms, and windy
  conditions expected.

- Fire sensitive conditions are expected Thursday and Friday with
  fire sensitive to critical conditions forecast.

- Hazardous boating conditions through late week across the local
  waters as a result of strong winds and increasing seas.

&&

.UPDATE...
Issued at 930 PM EST Tue Mar 4 2025

A strong pressure gradient remains over east central Florida
tonight, keeping winds breezy to gusty, especially along the
coast. Mid level clouds continue to stream over the Florida
Peninsula as temperatures settle in the upper 60s to low 70s.
Winds will veer southerly overnight and south-southwest by
Wednesday morning. Temperatures by daybreak will only fall a few
more degrees into the mid/upper 60s. Shallow, isolated showers are
forecast through early Wednesday morning, mainly from the Cape
southward, before steering flow starts to carry any lingering
activity more offshore (NNE). Most locations should stay dry for
the remainder of tonight.

&&

.PREVIOUS DISCUSSION...
Issued at 225 PM EST Tue Mar 4 2025

Current-Tonight...Breezy/windy ESE/SE winds with frequent gusts 25-
30 mph, and some higher along the coast. Winds will remain gusty
into the evening, with only a slight diminishing overnight; staying
10-15 mph across the interior/Volusia coast and 15-20 mph along the
Space and Treasure coasts with higher gusts as the pgrad remains
tight ahead of an approaching strong cold front. A less than 20pct
chance this evening/tonight for a sprinkle/brief light shower,
mainly along the Treasure Coast. Temperatures in the 70s areawide
this afternoon with dewpoints ranging from the 50s to L60s.
Onshore wind influence will keep overnight mins in the 60s
areawide.

Wed-Wed Night...Modified...The strong cold front moves across
western Florida Wed morning, approaching the central Florida
peninsula into the early afternoon. Windy conditions develop ahead
of the front with SW winds 20-25 mph with frequent gusts 30 to 35
mph and likely to 40 mph at times. A Wind Advisory may be necessary
from morning into a portion of the afternoon. A muggy airmass builds
with surface dew points in the M-U60s. CAM guidance shows a line of
showers and lightning storms reaching far northern portions of Lake
and Volusia counties 11am-12pm or shortly thereafter. However, some
guidance indicates isolated northeast moving showers earlier in the
day ahead of the main line. The greatest shower and storm coverage
will be north of a line from Kenansville to Melbourne (60-80%).
Otherwise, hazards remain on track with the previous forecast, and a
marginal risk for a few severe storms exists along and north of the
I-4 corridor. Steep low-level lapse rates and surface CAPE look
sufficient for strong storm development. The uncertainty in storm
strength remains in the lower mid-levels where lapse rates remain
poor. Above 700 mb, however, lapse rates quickly steepen allowing
for cold 500 mb temperatures around -11 to -14 C. Strong to
marginally severe storms which develop will be capable of frequent
lightning strikes and damaging wind gusts up to 60 mph. Hail up to
one inch in diameter cannot be ruled out although some melting is
likely to occur in the warm layer. Low-level shear profiles around
25-35 kts appear to be mostly unidirectional with perhaps a very
subtle veering trend, and an isolated tornado threat will be
present, mainly across the I-4 corridor. Outside of localized strong
to marginally severe storms, QPF estimates continue to trend 0.25
inches or less.

High temperatures reach the M80s across the south beneath mainly
cloudy skies. Slightly cooler across the north where precip will
arrive earlier, and temperatures are forecast in the U70s to L80s.
Behind the front, overnight lows fall into the L-M50s. A few areas
of northern Lake and northern Volusia fall into the U40s.

Thu-Sat...Modified...A much drier airmass arrives Thu and Fri as
high pressure builds behind the cold front. Temperatures become
noticeably cooler on Thu with afternoon highs ranging the U60s to
L70s. Fri morning is forecast to be the coldest morning of the week
with lows in the 40s. Temperatures will be quick to rebound reaching
the M-U70s Fri afternoon and possibly a few areas seeing 80 degrees
near Lake Okeechobee. The warming trend continues Sat with morning
lows in the 50s and highs in the L-M80s. Moisture begins to
gradually return Sat as high pressure retreats over the Atlantic and
the next cold front approaches from the west. Most areas are
forecast to remain dry on Sat. However, some models suggest a
boundary of locally higher moisture ahead of the cold front which
could promote isolated to scattered showers (20-30%) north of I-4.

Sun-Tue...Modified...The next cold front is forecast to move
southward across the area Sun, but there is model disagreement in
the timing. Generally forecasting 40-50 PoPs areawide Sun. Modest
CAPE suggests a low potential for an isolated lightning storm.
Uncertainty exists in PoPs overnight Sun and into Mon. Have kept
NBM PoPs suggesting 20-30 percent coverage of showers across the
area but low confidence. This seems to follow a Euro model
solution which keeps lingering moisture and precip behind the
front. Dry conditions return by Tue. Highs are forecast to
generally range the 70s each afternoon. Depending on the frontal
timing, areas across the south could see temperatures reach the L-
M80s on Sun.

&&

.MARINE...
Issued at 225 PM EST Tue Mar 4 2025

Remainder of Afternoon-Wed...Hazardous conditions areawide continuing
thru Wed overnight. A Gale Warning has been issued for offshore
marine zones north of Sebastian Inlet beginning at 06Z/1AM tonight
continuing thru 12Z/7AM Thu morning. SE winds around 20-25 kts
increase to 25-30 kts and gusty overnight with gusts to Gale Force
across offshore Volusia and Brevard. Winds veer S/SW Wed
subsiding to 15-20 kts across the near shore waters for a brief
period. Seas of 5-6 ft building to 6-8 ft overnight. Shower and
lightning storm chances increase tomorrow ahead of the front. A
few strong to marginally severe storms will be possible tomorrow
afternoon and will be capable of wind gusts of 34 kts or greater.
These showers and storms will be offshore-moving at speeds greater
than 40 kts.

Thu-Sat...Modified...Hazardous conditions continue early Thu with
northwest winds of 25-30 kts. Winds diminish to 10-15 kts late Thu
night, veering north. Seas of 6-10 ft offshore slowly subside
becoming 4-5 ft across the Gulf Stream Fri. Favorable boating on
Fri. South to southwest winds increase to 10-20 kts into Sat. Dry
Fri and Fri night before isolated to scattered showers return
north of Cape Canaveral Sat.

&&

.AVIATION...
(06Z TAFs)
Issued at 115 AM EST Wed Mar 5 2025

Primarily VFR with breezy/gusty SE winds veer S thru 12z. -SHRA
cannot be ruled out overnight esp at coastal site. Gusts of
20-25+ kt will continue. Then, winds veer SSW ahead of a fast-
approaching cold front with gusts 25-35 kt, especially along and
north of I-4. From 15z onward, a line of SHRA/iso TSRA are
forecast to quickly move from NW to SE across the area, decaying
on approach to sites from MLB-SUA. MVFR reductions are forecast with
VCTS, and have introduced 3-hr TEMPOs for MVFR conds and wind
gusts around 35 knots across northern terminals (incl MCO) btwn
16Z-20Z. Winds veer W behind the front and will remain gusty Wed
night producing crosswind issues at MCO.

&&

.FIRE WEATHER...
Issued at 225 PM EST Tue Mar 4 2025

This afternoon-Fri...Moisture returns gradually into Wed ahead of
a strong cold front. Dry post-frontal conditions build Thu and
Fri. Near Red Flag conditions are forecast Thu with min RHs
falling into the L-M30s and winds between 15-20 mph with some
higher gusts. Fire sensitivities continue west of I-95 on Fri with
continued RHs in the U20s to M30s. Light/variable winds Fri.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  48  68  45 /  80   0   0   0
MCO  81  53  68  46 /  80   0   0   0
MLB  82  52  70  47 /  60   0   0   0
VRB  83  53  72  46 /  50   0   0   0
LEE  78  49  67  44 /  80   0   0   0
SFB  80  51  69  45 /  80   0   0   0
ORL  80  52  68  47 /  80   0   0   0
FPR  83  53  72  44 /  40  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 AM EST Thursday for AMZ550-552-555-
     575.

     Small Craft Advisory until 1 AM EST early this morning for
     AMZ570-572.

     Gale Warning until 7 AM EST Thursday for AMZ570-572.

&&

UPDATE...Schaper
AVIATION...Kelly
Hazardous weather outlook, Mar 4, 8:58 PM EST, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
858 PM EST Tue Mar 4 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-051200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
858 PM EST Tue Mar 4 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

.RIP CURRENT AND SURF IMPACT...
A High Risk of life-threatening rip currents remains at all
central Florida Atlantic beaches.

.WIND AND SEA IMPACT...
Southeast winds 20 to 30 knots with gusts to gale force offshore
north of Sebastian Inlet and seas 6 to 8 feet tonight. Small
Craft Advisories are in effect for the local waters, and a Gale
Warning begins at 1 AM for the offshore Volusia and Brevard
waters.

.HIGH WIND IMPACT...
Southeast winds 15 to 20 mph tonight with gusts up to 30 mph,
especially along the coast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
At least a Moderate risk of dangerous rip currents is forecast
through late week.

Boating conditions will remain hazardous Wednesday as a strong
cold front approaches and moves across the local waters.

A strong cold front will bring the chance of isolated lightning
storms Wednesday into Wednesday night. A few storms could be
strong to severe, mainly north of Interstate 4, capable of strong
wind gusts, coin-sized hail, and locally heavy rainfall. A brief
tornado cannot be ruled out.

Breezy southwest winds develop Wednesday ahead of the front with
frequent gusts of 25 to 35 mph.

Northwest winds around 10 to 15 mph and dry conditions will lead
to enhanced fire sensitivities on Thursday. Winds diminish into
Friday, although dry conditions persist.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 12:44 PM ESTSpecial Weather StatementMLBVolusia31 min
Mar 5, 1:12 PM ESTSpecial Marine WarningMLB93 min
Mar 5, 1:27 PM ESTSevere Thunderstorm WarningMLBVolusia7 min
Mar 5, 1:36 PM ESTSpecial Weather StatementMLBVolusia24 min
Mar 5, 1:38 PM ESTSpecial Weather StatementMLBOrange37 min
Mar 5, 2:09 PM ESTSpecial Weather StatementMLBOrange36 min
Mar 5, 2:10 PM ESTFire Weather WatchMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more12 hr
Mar 5, 2:15 PM ESTSpecial Marine WarningMLB90 min
Mar 5, 2:29 PM ESTSpecial Weather StatementMLBBrevard31 min
Mar 5, 2:34 PM ESTSpecial Marine WarningMLB56 min
Mar 5, 3:04 PM ESTSpecial Marine WarningMLB86 min
Mar 5, 3:22 PM ESTSpecial Marine WarningMLB23 min
Mar 5, 3:36 PM ESTSpecial Marine WarningMLB24 min
Mar 5, 3:51 PM ESTSpecial Marine WarningMLB84 min
Mar 5, 3:54 PM ESTSpecial Marine WarningMLB66 min
Mar 5, 4:24 PM ESTSpecial Weather StatementMLBSaint Lucie51 min

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.